Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Apr 30, 2019, 1:59 PM CDT for 11 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2019, 1:59 PM CDT (18:59 UTC)
- Expired
- Apr 30, 2019, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1911 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.8
The text
As transmitted.
007 WWUS74 KCRP 301859 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 159 PM CDT Tue Apr 30 2019 ...STRONG WINDS HAVE DEVELOPED ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS... .Winds across the Coastal Bend and Victoria Crossroads have strengthened to advisory levels this afternoon, there for a Wind Advisory has been issued. Winds are expected to decrease later this evening. TXZ231>234-241>247-342>347-442-443-447-010000- /O.NEW.KCRP.WI.Y.0009.190430T1859Z-190501T0000Z/ Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 159 PM CDT Tue Apr 30 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * TIMING...through the afternoon and early evening. * WINDS...25 to 35 mph with gusts to around 40 mph. * IMPACTS...Driving high profile vehicles will be difficult at times. Loose outdoor objects will be blown over. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TE
1 follow-up statement
852 WWUS74 KCRP 302350 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 650 PM CDT Tue Apr 30 2019 TXZ231>234-241>247-342>347-442-443-447-010100- /O.EXP.KCRP.WI.Y.0009.000000T0000Z-190501T0000Z/ Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 650 PM CDT Tue Apr 30 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Gusty southeast winds will continue to fall below wind advisory criteria. Therefore, the wind advisory will be allowed to expire at 7 PM. However, gusts between 20 to 30 mph will remain possible through the late evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 30, 12:34 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 30, 12:34 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1234 PM CDT Tue Apr 30 2019
.DISCUSSION...
See aviation discussion below for the 18Z TAFs.
&&
.AVIATION...
VFR conditions will prevail this afternoon, then stratus is
expected to lower this evening with generally MVFR conditions
developing. Brief IFR levels are possible toward early Wed
morning. VFR conditions are expected to resume by mid to late Wed
morning. Gusty winds will continue through the afternoon,
especially closer to the coast with gusts up to around 35 knots at
the CRP TAF site. Winds are expected to decrease this evening, but
will remain at weak to moderate levels. Winds are expected to
strengthen once again through Wed morning.
&&
.PREV DISCUSSION... /Issued 651 AM CDT Tue Apr 30 2019/
DISCUSSION...Updated discussion for 12z TAF cycle.
AVIATION...
MFVR cigs early this morning will mix out quickly and become VFR
similar to yesterday. Winds will also pick up similar to yesterday
and become gusty through the day, especially along the coast. MVFR
cigs will redevelop after sunset tonight. Winds will only
gradually subside tonight, especially near the coast.
PREV DISCUSSION... /Issued 425 AM CDT Tue Apr 30 2019/
SHORT TERM (Today through Wednesday)...
Windy but mostly dry through the short term as significant
rainfall remains mainly north and northeast of the Coastal Bend.
Significant moisture inflow continues as a tightening pressure
gradient brings Gulf moisture onshore, but a strong midlevel cap
will inhibit any deep convection so the only organized rain
chances are isolated chances over northern parts of the western
brush country across to the Victoria Crossroads. Chances then
resume for Wednesday, edging slightly southward as more favorable
rain conditions edge toward us. More significant rain chances will
have to wait until the extended forecast period.
Temperatures will remain at or above normals through the short
term, with highs in the 80s east and 90s west. Low temperatures
will remain at near summerlike levels in the 70s with high
humidity levels.
LONG TERM (Wednesday night through Tuesday)...
Active pattern will persist into the early weekend as a series of
subtle upper level disturbances ejects out of northern Mexico and
across the area. Increasing low level jet off over the Coastal
Bend/deep south Texas late Thursday night into early Friday morning
will yield an increase in deep layer moisture over the region.
Operational guidance continues to indicate anomalous PWATs across
the area on Friday (in the 90% percentile for this time of year).
This, coupled with increasing upper level shear associated with the
upper disturbances embedded in the subtropical jet and convergence
from a surface front sagging southward will yield increased chances
for showers and thunderstorms with the across the area, particularly
Friday into Saturday across the area.
Quieter conditions will prevail late Saturday through Sunday before
showers and thunderstorms return to the forecast for Monday.
Operational model guidance is in general agreement in another upper
disturbance embedded in the mean sub-tropical trough traversing
central portions of the state. Low to mid level moisture transport
will increase once again ahead of this feature in response to the
strengthening pressure gradient between persistent high pressure
over centered over the eastern Gulf of Mexico and the trough to the
west, priming the area for more showers and storms.
Temperatures will generally run several degrees above seasonal
normals for highs and lows through the period.
MARINE...
Moderate to strong onshore flow will continue through midweek.
Small craft advisories are in effect for the nearshore and
offshore zones, while the bays and waterways remain just below in
SCEC categories. Would not be shocked at all if particularly the
southern bays get to 20kts off and on through Wednesday and
therefore require advisories there as well. Winds and waves will
diminish into the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 86 77 86 73 87 / 10 10 10 10 10
Victoria 85 74 85 72 86 / 20 10 20 30 20
Laredo 96 75 96 72 94 / 10 10 10 10 10
Alice 89 74 90 71 91 / 10 10 10 10 10
Rockport 83 76 83 74 83 / 10 10 10 10 10
Cotulla 92 73 90 69 91 / 20 10 20 20 20
Kingsville 88 74 89 72 90 / 10 10 10 10 10
Navy Corpus 85 77 86 76 85 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 AM CDT Wednesday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
TE/81...AVIATIONHazardous weather outlook, Apr 30, 5:34 AM CDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 534 AM CDT Tue Apr 30 2019 TXZ229>234-239>247-342>347-442-443-447-011045- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 534 AM CDT Tue Apr 30 2019 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Increased risk for rip currents will be possible today through Thursday along Gulf-facing beaches. Scattered thunderstorms will be possible from Wednesday through early Saturday. A strong storm or two will also be possible among these thunderstorms, particularly on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-011045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 534 AM CDT Tue Apr 30 2019 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small craft advisories are in effect for nearshore and offshore waters today and tonight. Bays and waterways may approach advisory conditions today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small craft advisory conditions are expected Wednesday through early Thursday across the coastal waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.